It started about a few months ago when i cut my hair kinda low and was feeling my scalp i noticed a bump or two that were very small. I just thought it was a pimple because i get breakouts frequently, but when i tried to pop them they were really hard. I tried to scratch them off but they just pop back up or scab but are still there and they never seem to go away. I have about 20 or so on my head now and they are all small and hard and colorless(well until i messed with them, now theryre red). I just started taking some doxycycline hyclate capsules that I've had for a while for a previous breakout on my face that got out of hand(and when i say"out of hand" i mean really; it seemed like i had every form of acne known to man on my face) and I'm hoping these will work for this also. Does anyone know what these are and how to get rid of them????
Sounds like the same problem I have with my scalp. I asked my doc yesterday if I could be allergic to something in EVERY shampoo and he said it is unlikely. He said that I need to sweat and get the oil glands working. ( I am not an avid exerciser). He said I could also rub my scalp with baby oil. (very lightly). I did research on the internet and there is supposed to be some shampoo and conditioner for sensitive people so I am going to try it. (this might not be your problem at all but I thought I would mention it.0
I doubt it is anything since where they are and I have nothing else anywhere I can see.. I do have a lot of bumps on my skin and have very oily skin. But these just are a little different looking to me. I did talk to the guy and he said he had never seen them on himself but that is not to say he was looking either.
The symptoms are suggestive of acne keloidalis nuchae. It occurs when hairs on the back of the head and neck grow into the skin, become inflamed, and cause scar tissue. These ingrown hairs usually occur following a short haircut on the back of the head and nape of the neck.
Treatment of AKN includes suppression of the inflammation with antibiotics and steroid gels or intralesional steroid injections. So apply antibiotic cream like Neosporin or bactroban. If the symptoms persist then oral antibiotics and steroids may be needed. Please consult a dermatologist in that case.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you so much for posting. I have looked up acne keloidalis nuchae on google images and thats exactly what i looks like, but less extreme. I have taken your advice and am using neosporin on my scalp; the situation seems to be improving. Thank you for your help. =)
I dont know how to contact you... sorry its on this post and its completely unrelated but im scared.
Iv been on the oral contraceptive pill now for 8 months, After my period, a full 2 days into taking the pill again, I had sex - not proper sex, it lasted a few seconds because my boyfriend wanted to know how it felt. other than this one time I have always used condoms. He did not ejaculate in me. Its a week afterwards and iv carried on taking the pill as normal. I have had no symptoms of pregnancy but I suffer from anxiety problems so Im worrying that I 'could' be pregnant. what do you think?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.